Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 7, 2017, 8:40 AM EDT for Mahoning County, Stark County, Trumbull County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 8:40 AM EDT (12:40 UTC)
- Expired
- Jul 7, 2017, 9:30 AM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mahoning County, OH, Stark County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 81 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 0.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
705
WUUS51 KCLE 071240
SVRCLE
OHC099-151-155-071330-
/O.NEW.KCLE.SV.W.0086.170707T1240Z-170707T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
840 AM EDT FRI JUL 7 2017
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Mahoning County in northeastern Ohio...
Southern Trumbull County in northeastern Ohio...
Northeastern Stark County in northeastern Ohio...
* Until 930 AM EDT
* At 840 AM EDT, severe thunderstorms were located along a line
extending from near Newton Falls to 9 miles north of Sebring,
moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Youngstown, Warren, Salem, Columbiana, Boardman, Alliance, Niles,
Campbell, Hubbard, Canfield, Newton Falls, Sebring, Lordstown,
Vienna Center, Hilltop, Maplewood Park, Leavittsburg, Austintown,
Struthers and Girard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8128 4099 8121 4099 8100 4125 8100
4127 8099 4130 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090 4090 8108
4086 8109
TIME...MOT...LOC 1240Z 264DEG 53KT 4122 8095 4106 8106
HAIL...1.00IN
WIND...60MPH
$$
Adams2 follow-up statements
450
WWUS51 KCLE 071310
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
910 AM EDT FRI JUL 7 2017
OHC151-155-071319-
/O.CAN.KCLE.SV.W.0086.000000T0000Z-170707T1330Z/
Trumbull OH-Stark OH-
910 AM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TRUMBULL AND
NORTHEASTERN STARK COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4090 8108 4099 8103 4099 8100 4103 8100
4105 8099 4105 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 1309Z 288DEG 53KT 4093 8089
$$
OHC099-071330-
/O.CON.KCLE.SV.W.0086.000000T0000Z-170707T1330Z/
Mahoning OH-
910 AM EDT FRI JUL 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR MAHONING COUNTY...
At 909 AM EDT, a severe thunderstorm was located over Salem, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Salem, Columbiana, Boardman, Canfield, Sebring, Struthers, Poland,
Ellsworth, New Middletown, Lowellville, Beloit, Berlin Center, Maple
Ridge and Greenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4090 8108 4099 8103 4099 8100 4103 8100
4105 8099 4105 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 1309Z 288DEG 53KT 4093 8089
HAIL...<.75IN
WIND...60MPH
$$
Adams491
WWUS51 KCLE 071328
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
928 AM EDT FRI JUL 7 2017
OHC099-071336-
/O.EXP.KCLE.SV.W.0086.000000T0000Z-170707T1330Z/
Mahoning OH-
928 AM EDT FRI JUL 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR MAHONING COUNTY WILL EXPIRE AT
930 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 4090 8108 4099 8103 4099 8100 4103 8100
4105 8099 4105 8052 4090 8052 4090 8082
4093 8083 4093 8089 4090 8090
TIME...MOT...LOC 1326Z 264DEG 53KT 4095 8059
$$
AdamsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:43 AM EDT, 57 minutes earlier.
Area forecast discussion, Jul 7, 7:43 AM EDT, 57 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 743 AM EDT Fri Jul 7 2017 .SYNOPSIS... A cold front over Wisconsin will move southeast across the area this afternoon and evening. High pressure will shift east over the region by Saturday night then weaken by Tuesday as a weak cold front sinks southward across the area for Wednesday and Thursday. && .NEAR TERM /THROUGH SATURDAY/... Only changes with this early morning update was to account for the showers/thunderstorms that are surviving into the Toledo area. Original discussion...Complex across lower Michigan in the pre-dawn hours is healthy, but is expected to weaken as it reaches the OH border. Environment becomes increasingly unfavorable as it nears our county warning area. So, question is how much of a PoP does this warrant and how far east? Latest hi-res models take the weakening convection across the lake and into northern OH. Previously it was suppose to affect mainly the I-75 corridor. Will monitor near term trends and tweak accordingly. Bigger questions revolve around how this afternoon turns out and this is dependent upon how the morning evolves. Will morning convection limit storm potential or will enough breaks in the overcast occur and storms initiate on old boundaries laid out by this mornings convection. There is decent model agreement that convection will initiate by early to mid afternoon and spread southeast through the remainder of the afternoon and early evening hours focused primarily from Cleveland to Youngstown and points south and west. Instability and shear ingredients present for the risk of severe storms. Entire area remains within the slight risk area. High temperatures will also be tricky and a 10 degree spread in model guidance reveals that as well. Went middle of the road with lower 80s. Most of the rough weather is expected to be through the area by mid evening. A few lingering showers possible along the true cold front to cross later tonight. Cold advection and the upper trough overhead may yield a few lake enhanced showers early Saturday across far NE OH/NW PA. High temperatures will be in the mid 70s. Partial clearing will begin to take place from west to east. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... High pressure will be ridging into the region from the Ohio River Valley Saturday night and should persist into Sunday. A warm front should be located north of the lake on Sunday and remain there into Monday. The uncertainty is how much jet energy will move toward the region Sunday afternoon through Monday night. Models all differ on the timing of each ripple that moves through the upper level trough so it will be difficult to pinpoint the shower/thunderstorm development. Chances should increase into Monday afternoon into the overnight as a weakening cold front drifts toward Lake Erie. Temperatures through the short term will be near seasonal averages. However if we end up with more convective debris cloudiness Sunday or Monday highs could be slightly lower. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The upper level trough persists into the long term with a frontal boundary wobbling across the region. Timing and locations of any thunderstorms will be driven by mesoscale processes. Isolated to scattered coverage of thunderstorms is possible every day. Otherwise skies will vary from partly to mostly cloudy with highs very close to seasonal averages. && .AVIATION /12Z Friday THROUGH Tuesday/... Morning round of thunderstorms passing across the eastern terminals this morning with strong gusts. After a re-grouping during the rest of the morning hours/early afternoon, still watching for re- development for this afternoon. Put in a TEMPO for the most likely time frame for thunderstorms this afternoon, but any time through early/mid evening is possible...until the cold front passes. So, VFR expected outside of the TS. MVFR cigs/vsby possible for the second half of Friday night, primarily east, but confidence is still low. Winds outside of thunderstorms southwest veering west- northwest behind the front with minor gusts to 25 knots. Gusts in storms can be 40+ knots. OUTLOOK...Non-VFR possible at times Sun Night thru Tue. && .MARINE... Southwesterly winds will increase ahead of a cold front today. This will allow waves to build to near small craft advisory levels from Willowick to Ripley. A cold front moves across the lake this evening with winds shifting to the northwest. Cold advection in the wake of the front will allow slightly higher wind speeds to work down to the lake surface. Winds likely get high enough for a few hours on Saturday to warrant a small craft advisory. High pressure builds onto the lake from the Ohio River Valley Saturday night and persists into Sunday. A warm front will be near the north shore of Lake Erie Sunday night into Monday with southwesterly winds increasing as the next area of low pressure takes shape over the western Great Lakes. There is uncertainty on where this warm front will be located Sunday night into Monday which could have significant impacts on the wind direction. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Oudeman NEAR TERM...Oudeman SHORT TERM...Mullen LONG TERM...Mullen AVIATION...Oudeman MARINE...Mullen/Oudeman
Hazardous weather outlook, Jul 7, 4:21 AM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 421 AM EDT Fri Jul 7 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-080830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 421 AM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Some of the thunderstorms that develop this afternoon and evening may be strong to severe. Damaging thunderstorm winds will be the primary threat. Locally heavy rain is possible. These storms will be associated with a cold front that will cross the area later tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jul 7, 7:32 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
732 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG BUCYRUS 40.80N 82.97W
07/07/2017 CRAWFORD OH 911 CALL CENTER
CRAWFORD COUNTY 911 CALL CENTER REPORTED TREES AND WIRES
DOWN IN THE CITY OF BUCYRUS.
&&
SEFCOVICSpecial weather statement, Jul 7, 7:43 AM EDT, 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
743 AM EDT FRI JUL 7 2017
OHZ012>014-021>023-033-089-071245-
Summit-Geauga-Portage-Lake-Mahoning-Trumbull-Ashtabula
Lakeshore-Ashtabula Inland-
743 AM EDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTAGE...NORTHWESTERN
MAHONING...TRUMBULL...GEAUGA...LAKE...SUMMIT AND ASHTABULA
COUNTIES...
At 742 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles north of Willowick to near
Euclid to Strongsville. Movement was east at 35 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations that may be impacted include... Akron, Youngstown, Warren,
Painesville, Ashtabula, Willowick, Conneaut, Ravenna, Chardon,
Fairport Harbor, Geneva-On-The-Lake, Cuyahoga Falls, Mentor, Kent,
Barberton, Green, Solon, Willoughby, Hudson and Niles.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4115 8055 4109 8100 4099 8100 4099 8142
4091 8142 4091 8164 4098 8165 4100 8169
4128 8169 4128 8157 4135 8159 4135 8140
4142 8137 4156 8139 4157 8148 4163 8148
4175 8136 4200 8053
TIME...MOT...LOC 1142Z 292DEG 32KT 4184 8150 4163 8158 4130 8183
MullenLocal storm report, Jul 7, 7:51 AM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
751 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM MARINE TSTM WIND 3 NNE RENO BEACH 41.70N 83.26W
07/07/2017 M43 MPH LEZ143 OH BUOY
BUOY 45165 MEASURED A 37 KNOT MARINE THUNDERSTORM WIND
GUST.
&&
SEFCOVICLocal storm report, Jul 7, 7:55 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
755 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM TSTM WND GST 2 SE PARMA 41.36N 81.70W
07/07/2017 M60 MPH CUYAHOGA OH TRAINED SPOTTER
TRAINED SPOTTER MEASURED A 52 KNOT THUNDERSTORM WIND
GUST.
&&
SEFCOVICLocal storm report, Jul 7, 8:09 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
809 AM EDT FRI JUL 7 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND GST 3 N CLEVELAND 41.52N 81.68W
07/07/2017 M43 MPH CUYAHOGA OH ASOS
ASOS STATION BKL, BURKE LAKEFRONT AIRPORT.
&&
ZPSLocal storm report, Jul 7, 8:16 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
816 AM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM MARINE TSTM WIND 9 N LAKEWOOD 41.62N 81.82W
07/07/2017 M45 MPH LEZ166 OH BUOY
BUOY 45169 MEASURED A 39 KNOT MARINE THUNDERSTORM WIND
GUST.
&&
SEFCOVICThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:50 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 7, 6:17 AM EDT | Special Weather Statement | CLE | Wyandot | 43 min |
| Jul 7, 6:18 AM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Wood | 30 min |
| Jul 7, 6:31 AM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 7, 6:46 AM EDT | Special Weather Statement | CLE | Crawford, Erie, Hancock, Huron, Lorain, Richland and 3 more | 44 min |
| Jul 7, 6:55 AM EDT | Special Marine Warning | CLE | 50 min | |
| Jul 7, 7:08 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 59 min |
| Jul 7, 7:21 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Medina | 54 min |
| Jul 7, 7:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland, Wayne | 77 min |
| Jul 7, 7:35 AM EDT | Special Marine Warning | CLE | 85 min | |
| Jul 7, 7:43 AM EDT | Special Weather Statement | CLE | Ashtabula, Geauga, Lake, Portage, Summit, Trumbull | 62 min |
| Jul 7, 7:57 AM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 63 min |
| Jul 7, 10:34 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca, Wyandot | 41 min |
| Jul 7, 10:46 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 59 min |
| Jul 7, 11:13 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 77 min |
| Jul 7, 11:29 AM EDT | Areal Flood Warning | CLE | Hancock, Seneca, Wood, Wyandot | 3 hr |
| Jul 7, 12:05 PM EDT | Tornado Warning | CLE | Crawford, Marion, Wyandot | 40 min |
| Jul 7, 12:19 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 71 min |
| Jul 7, 12:22 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Richland, Wayne | 68 min |
| Jul 7, 12:23 PM EDT | Areal Flood Warning | CLE | Crawford | 3 hr |
| Jul 7, 12:43 PM EDT | Areal Flood Warning | CLE | Marion, Morrow | 3 hr |
| Jul 7, 12:47 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 73 min |
| Jul 7, 1:45 PM EDT | Areal Flood Advisory | CLE | Knox | 3 hr |
| Jul 7, 2:11 PM EDT | Special Weather Statement | CLE | Holmes | 34 min |
| Jul 7, 2:31 PM EDT | Areal Flood Advisory | CLE | Wyandot | 5 hr |
| Jul 7, 3:51 PM EDT | Small Craft Advisory | CLE | 24 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.